MAUDE Adverse Event Report: PHILIPS IMAGE GUIDED THERAPY CORPORATION ANGIOSCULPT EVO RX PTCA SCORING BALLOON CATHETER WITH HYDROPHILIC COATING; CATHETER, PTCA, CUTTING/SCORING

PHILIPS IMAGE GUIDED THERAPY CORPORATION ANGIOSCULPT EVO RX PTCA SCORING BALLOON CATHETER WITH HYDROPHILIC COATING; CATHETER, PTCA, CUTTING/SCORING
Model Number 2200-3010-B
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/07/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Blocks a2/a3b: the patient's dob or age at time of event and gender are unknown.This information was not available from the facility.Blocks b6: patient information regarding relevant tests/laboratory data is unknown.This information was not available from the facility.Block h3: the angiosculpt device was returned inserted through a 6f non-philips guide catheter.Visual inspection found a damaged scoring element that was pulled over the distal tip.The proximal scoring element rings detached from the intermediate bond but remained intact to the device.Additionally, the distal tip was bent, intermediate shaft was kinked, and the hub was missing (cut off by user).During functional testing, an attempt was made to retract the device through the guide catheter but was not possible due to the damaged scoring element profile.Therefore, the device was advanced in the proximal direction and was able to be removed.Further inspection found the transition tubing had separated but was contained within the distal shaft.Block h6: the complaint details indicate that the angiosculpt device got caught on an existing stent.Based on the device evaluation, it is likely that some degree of force was applied during removal, resulting in the damage observed.A review of the dhr and manufacturing process could not confirm a cause related to design and/or process failure.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
An angiosculpt device was used in a coronary isr procedure.During use, the balloon got stuck inside the existing stent.For removal, the hub was cut off, and then an additional guidewire and nc balloon were placed/inflated adjacent to where the balloon was stuck.The angiosculpt device was able to be removed and upon removal, it was noted that the scoring element was bent.Imaging confirmed that no device fragments were retained in the patient.The procedure was completed with no patient injury reported.This product problem and adverse event is being submitted due to device entrapment, requiring additional intervention.

Brand Name
ANGIOSCULPT EVO RX PTCA SCORING BALLOON CATHETER WITH HYDROPHILIC COATING
Common Device Name
CATHETER, PTCA, CUTTING/SCORING
Manufacturer (Section D)
PHILIPS IMAGE GUIDED THERAPY CORPORATION
5055 brandin court
fremont CA 94538
Manufacturer (Section G)
PHILIPS IMAGE GUIDED THERAPY CORPORATION
5055 brandin court
fremont CA 94538
Manufacturer Contact
diana melliza galvez
5055 brandin court
fremont, CA 94538
MDR Report Key21536869
Report Number3005462046-2025-00008
Device Sequence Number7642657
Product Code NWX
UDI-Device Identifier00813132026882
UDI-Public(01)00813132026882(11)241024(17)271024(10)G24100010
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P050018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2200-3010-B
Device Catalogue Number2200-3010-B
Device Lot NumberG24100010
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/19/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/07/2025
Initial Report FDA Received Date03/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6F GUIDE CATHETER, UNK MFG; TERUMO: RUNTHROUGH GUIDEWIRE, UNK SIZE; UNK MFG AND SIZE: INTRODUCER SHEATH
Outcome Attributed to Adverse Event Life Threatening;
Patient SexMale
Patient Weight91 KG
Patient EthnicityNon Hispanic
Patient RaceWhite